Medications are used to contribute towards good health. However, all medications carry side effects.
Side effect of certain medications alters your balance. A few of the common problems of such a side effect include vision changes, dizziness drowsiness, and reduced alertness. Certain medications affect the inner ear, stimulating a balance disorder.
Some of the commonly prescribed medications that can affect balance include:
• Anti-anxiety drugs
• Blood pressure and other heart medications
• Pain relievers
• Sleeping medications
Occasionally, a combination of medications being taken together, react with each other are absorbed into the body differently and that can cause imbalance.
If you are concerned about how your medications may be affecting your balance, call your doctor and take advice. It is never a good idea to just stop taking a medication without consulting your doctor first.
Dr Arun Narvekar, Physician, K J Somaiya Hospital, Super Speciality.